MAUDE Adverse Event Report: C.R. BARD INC. (COVINGTON) -1018233 PUREWICK URINE COLLECTION SYSTEM

C.R. BARD INC. (COVINGTON) -1018233 PUREWICK URINE COLLECTION SYSTEM
Catalog Number PWKIT03
Medical Device Problem Code Decrease in Suction (1146)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/21/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that the caregiver states the patient issue; longer tube, worry about suction, cb set for (b)(6) 2026 @ 10am.Used with male wicks.No additional information provided.\ it's unclear if troubleshooting was provided.(prepping and placement tips shared) per (b)(6), via phone on (b)(6) 2026 it was reported, no t/s done.
 
Event or Problem Description
It was reported that the caregiver states the patient issue; longer tube, worry about suction, call back set for 17jan2026 at 10am.Used with male wicks.No additional information provided.It's unclear if troubleshooting was provided.Prepping and placement tips shared.Via phone on 27jan2026 it was reported, no troubleshooting was done.
 
Additional Manufacturer Narrative
The reported event was inconclusive because this investigation did not result in any additional findings and no sample was available for evaluation.The reported event is addressed within the labeling as it states: initial setup: 3.Place the purewick urine collection system (a) next to the bed or chair where it will be used.It must be close enough for the collector tubing with elbow connector (g) to easily reach the user and should be placed on a stable, even surface.For optimal results, position the purewick urine collection system either on the floor or as close to the floor as your facility¿s protocol will allow.Note: the purewick urine collection system should be stationary while in use.Device is not designed to be used while in transport.Caution: avoid creating a tripping hazard with the collector tubing or power cord.4.Plug the purewick urine collection system power cord into device outlet (b) and into an ac power outlet.Note: the device should be positioned for easy access to the ac inlet and power cord.Note: make sure the power switch is turned off before connecting the power cord.5.Place the collection canister (c) in the purewick urine collection system base and press down firmly on the lid making sure the lid is sealed.Attach the pump tubing (d) to the purewick urine collection system connector port (f) and the connector port (e) on the collection canister lid.6.Attach the collector tubing (g) to the connector port (h) on the collection canister lid.Caution: it is important that the port connections be connected correctly and securely for proper operation of the purewick urine collection system.7.Turn on the purewick urine collection system by pressing the on off switch.The purewick urine collection system is working when the switch lights up green and the device makes a soft humming sound.8.Connect the other end of the collector tubing securely to a purewick external catheter (i).The system is now ready for use.Troubleshooting: 1.Ensure tubing connections are connected properly.2.Check collector tubing for blockage or flow restriction such as pinched or kinked tubing.3.Ensure overflow stop valve in collection canister lid is open.The valve floats to the top when the collection canister is full.The stop valve may close if the lid or canister is tipped sideways or upside down.Disconnect tubing and gently shake the lid to reset the valve down to the open position.4.Ensure collection canister is sealed with the lid tightly closed.5.Verify suction by disconnecting purewick external catheter from the collector tubing and placing the end of the collector tubing into a cup of water.If water easily flows into the collection canister replace the purewick external catheter.A dhr could not be performed since no lot number was provided.No additional actions can be taken at this time.Udi format updated with available product information per gudid.H11: sections a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
PUREWICK URINE COLLECTION SYSTEM
Common Device Name
PUREWICK
Manufacturer (Section D)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington, GA 30014
7707846100
MDR Report Key24228772
Report Number1018233-2026-00531
Device Sequence Number10269748
Product Code NZU
UDI-Device Identifier00801741185380
UDI-Public(01)00801741185380
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue NumberPWKIT03
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/21/2026
Supplement Date Received by Manufacturer03/02/2026
Initial Report FDA Received Date01/30/2026
Supplement Report FDA Received Date03/05/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale